Alert archive / Colorado / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 181, NWS Pueblo, CO

August 2, 2017Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 2, 2017, 7:06 PM MDT for Kiowa County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2017, 7:06 PM MDT (01:06 UTC)
Expired
Aug 2, 2017, 7:45 PM MDT
In force
39 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2017-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2017-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
2964 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

673 
WUUS55 KPUB 030106
SVRPUB
COC061-030145-
/O.NEW.KPUB.SV.W.0181.170803T0106Z-170803T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
706 PM MDT WED AUG 2 2017

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Central Kiowa County in southeastern Colorado...

* Until 745 PM MDT

* At 705 PM MDT, a severe thunderstorm was located 11 miles southwest
  of Kit Carson, or 33 miles west of Cheyenne Wells, moving south at
  40 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Eads, Haswell, Neeoshe Reservoir, Sweetwater Reservoir, Neegronda
  Reservoir, Queens Reservoir and Blue Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground 
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3827 10248 3827 10331 3853 10320 3853 10317
      3861 10316 3862 10287 3861 10266
TIME...MOT...LOC 0105Z 350DEG 35KT 3863 10292 

HAIL...1.50IN
WIND...60MPH
 
$$

lw
2 follow-up statements
413 
WWUS55 KPUB 030123
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
723 PM MDT WED AUG 2 2017

COC061-030145-
/O.CON.KPUB.SV.W.0181.000000T0000Z-170803T0145Z/
Kiowa CO-
723 PM MDT WED AUG 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR CENTRAL KIOWA COUNTY...

At 722 PM MDT, a severe thunderstorm was located near Eads, or 32
miles southwest of Cheyenne Wells, moving southeast at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Eads, Haswell, Neeoshe Reservoir, Sweetwater Reservoir, Neegronda
Reservoir, Queens Reservoir and Blue Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3827 10248 3827 10331 3853 10320 3853 10317
      3861 10316 3861 10266
TIME...MOT...LOC 0122Z 331DEG 29KT 3853 10283 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

lw
773 
WWUS55 KPUB 030137
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
737 PM MDT WED AUG 2 2017

COC061-030145-
/O.CON.KPUB.SV.W.0181.000000T0000Z-170803T0145Z/
Kiowa CO-
737 PM MDT WED AUG 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR CENTRAL KIOWA COUNTY...

At 736 PM MDT, a severe thunderstorm was located near Eads, or 25
miles north of Lamar, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Eads, Neeoshe Reservoir, Neegronda Reservoir, Sweetwater Reservoir
and Queens Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3827 10248 3827 10310 3861 10292 3861 10266
TIME...MOT...LOC 0136Z 333DEG 32KT 3843 10275 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

lw

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:45 PM MDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 2, 3:45 PM MDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
345 PM MDT Wed Aug 2 2017

.SHORT TERM...(This evening through Thursday)
Issued at 344 PM MDT Wed Aug 2 2017

Upper wave rotating around the ridge and over CO this afternoon with
line of rather fast moving tsra dropping south across the region.
Mesoscale models, including the HRRR, looking a little underdone
with CAPE, as SPC and LAPS mesoanalysis suggest values well over
1000 J/KG over much of the eastern plains, which is a few hundred
J/KG more most models. As a result, convection has started slightly
earlier and is a little more vigorous than model forecasts,
especially over the eastern mountains and I-25 corridor. For the
rest of the afternoon and evening, expect isolated to scattered tsra
over much of the area, with eastern mountains and far eastern plains
favored for best convective coverage. Given rather large instability
(CAPE 2000 J/KG) over the far ern plains, some concern for strong
convection building south along the KS border this evening, with
HRRR hinting at this scenario as well. Convection over the mountains
will begin to diminish by late evening, but may linger much of the
night on the plains, as pre-frontal trough drops through by
midnight, followed by the main cold front around sunrise.

On Thu, cold front exits the area to the south by mid to late
morning, with models suggesting at least a few -shra on the plains
along and behind the boundary through midday. By afternoon,
mountains destabilize with rather widespread convection developing,
especially along and west of I-25 where upslope flow aides in
development. There will be a threat for a few stronger storms over
the srn Sangres/srn I-25 corridor and along the NM border given 30-
40 kt 0-6km shear, along with the potential for heavy rain over
eastern mountain burn scars. Would expect least coverage of storms
over the eastern plains/lower Ark Valley, as air mass may be too
cool/stable for much in the way of convection. Max temps behind the
front over the eastern mountains and plains will run 10-15f cooler
than Wed maxes, with more modest cooling of 2-4f farther west over
the remaining mountains and interior valleys.

.LONG TERM...(Thursday night through Wednesday)
Issued at 344 PM MDT Wed Aug 2 2017

The general synoptic scale pattern over the majority of the extended
forecast period includes shortwave troughs propagating over the
region and an upper level ridge consistently over northern Mexico.
The NW flow will limit the amount of monsoonal moisture available,
but thunderstorms will still be possible with the shortwaves
developing over the region.

Thursday evening will consist of showers and thunderstorms overnight
with post frontal winds conducive to upslope flow over the Raton
Mesa and the Palmer Divide in unison with CAPE values ranging from
1200 - 1500 J/kg. During the overnight hours, the energy in the
atmosphere diminishes, cutting off thunderstorms. Friday will have a
chance for thunderstorms, but a well capped atmosphere will limit
initiation towards the latter parts of the day. The storms that do
develop will initiate strongly, but timeliness of development and
lack of strong shear, will limit the storm's life cycle.

The next cold front will propagate over the region during late
morning hours on Saturday and stall through the afternoon and
evening hours. The post frontal winds will be conducive for upslope
flow, enabling showers and thunderstorms during the overnight hours.
Sunday and Monday will be cooler, post cold front, but upslope flow
is still conducive for thunderstorms, particularly over the SE
mountains.

The next cold front and it's associated shortwave trough will begin
to develop over the region Tuesday into Wednesday, with showers and
thunderstorms possible during the afternoon and evening hours.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 344 PM MDT Wed Aug 2 2017

Will carry a VCTS mention at all terminals into the evening , and
some MVFR conditions may be possible under some of the stronger
storms. Cold front will drop south through KCOS and KPUB after 06z,
leading to a period of gusty N-NE winds some isolated -shra until
mid-morning Thu. May also see some areas of MVFR cigs develop after
10z on the eastern plains, possibly impacting KCOS and KPUB through
the morning. Tsra will become widespread over the mountains Thu
afternoon, with storms possible at all taf sites after about 20z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...SKELLY
AVIATION...PETERSEN
Hazardous weather outlook, Aug 2, 11:50 AM MDT, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1150 AM MDT Wed Aug 2 2017

COZ058>089-093>099-031800-
Western Mosquito Range/East Lake County Above 11000 Ft-
Leadville Vicinity/Lake County Below 11000 Ft-
Eastern Sawatch Mountains above 11000 Ft-
Western Chaffee County Between 9000 and 11000 Ft-
Central Chaffee County Below 9000 Ft-
Western Mosquito Range/East Chaffee County above 9000Ft-
Saguache County West of Continental Divide Below 10000 Ft-
Saguache County East of Continental Divide below 10000 Ft-
La Garita Mountains Above 10000 Ft-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft-
Eastern San Juan Mountains Above 10000 Ft-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft-
Northern Sangre de Cristo Mountains above 11000 Ft-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft-
Southern Sangre de Cristo Mountains Above 11000 Ft-
Northwestern Fremont County  Above 8500Ft-
Western/Central Fremont County Below 8500 Ft-
Wet Mountain Valley Below 8500 Ft-
Wet Mountains between 6300 and 10000Ft-
Wet Mountains above 10000 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between
7500 And 11000 Ft-Pikes Peak above 11000 Ft-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1150 AM MDT Wed Aug 2 2017

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected this afternoon and
tonight, with the greatest chance for storms over the mountains
across the Palmer Divide and on the eastern plains north of the
Arkansas River. The primary threats with thunderstorms will be
locally heavy rainfall, small hail, lightning and wind gusts to 45
mph. One or two storms on the plains may become strong, with wind
gusts up to 60 mph and hail the size of nickels.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms will be possible each day,
with the best chances being over and near the higher terrain. The
main storm threats will be locally heavy rain, lightning and wind
gusts up to 50 mph. Flash flooding will be possible, especially on
burn scars and in urban areas. A few of the stronger storms may
also produce hail up to the size of quarters

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and tonight across all of south-central
and southeastern Colorado.

10/28

In the hours before

Special weather statement, Aug 2, 2:15 PM MDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
215 PM MDT WED AUG 2 2017

COZ081-083-085-086-022100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
215 PM MDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...
SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO
COUNTIES UNTIL 300 PM MDT...

At 215 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Penrose, or 20 miles southwest of Colorado Springs,
moving south at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Penrose and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3862 10513 3870 10485 3838 10464 3831 10507
TIME...MOT...LOC 2015Z 337DEG 22KT 3858 10502

kam
Local storm report, Aug 2, 3:17 PM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT WED AUG 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     2 NNE PUEBLO            38.33N 104.60W
08/02/2017  E50 MPH          PUEBLO             CO   TRAINED SPOTTER

            HEAVY RAINFALL WITH NO ESTIMATE. WATER
            RUNNING THROUGH THE STREETS.

&&

RMG
Special weather statement, Aug 2, 3:22 PM MDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
322 PM MDT WED AUG 2 2017

COZ079-080-086-087-022200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
322 PM MDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUERFANO...EAST
CENTRAL CUSTER AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 400 PM MDT...

At 322 PM MDT, Doppler radar was tracking a strong thunderstorm near
Beulah, or 25 miles southwest of Pueblo, moving south at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Greenhorn Mountain, Rye, San Isabel, Beulah and Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3809 10514 3816 10493 3791 10474 3783 10503
TIME...MOT...LOC 2122Z 338DEG 36KT 3806 10500

ep
Special weather statement, Aug 2, 3:36 PM MDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
336 PM MDT WED AUG 2 2017

COZ069-070-022215-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
336 PM MDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RIO GRANDE AND SOUTH
CENTRAL SAGUACHE COUNTIES UNTIL 415 PM MDT...

At 336 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Garita, or 29 miles northwest of Alamosa, moving south at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Center and La Garita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3793 10624 3787 10602 3759 10607 3770 10639
TIME...MOT...LOC 2136Z 019DEG 32KT 3783 10617

ep
Special weather statement, Aug 2, 4:05 PM MDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
405 PM MDT WED AUG 2 2017

COZ072-074-079-087-022245-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
405 PM MDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUERFANO COUNTY UNTIL 445
PM MDT...

At 404 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Farisita, or 43 miles northwest of Trinidad,
moving south at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
La Veta and Farisita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3778 10507 3780 10488 3743 10474 3739 10512
TIME...MOT...LOC 2204Z 355DEG 24KT 3768 10496

kam
Special weather statement, Aug 2, 4:15 PM MDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
415 PM MDT WED AUG 2 2017

COZ086>088-022300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
415 PM MDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUERFANO...NORTH
CENTRAL LAS ANIMAS AND SOUTH CENTRAL PUEBLO COUNTIES UNTIL 500 PM
MDT...

At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles northeast of Walsenburg, or 31 miles south of Pueblo, moving
southeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of east central
Huerfano...north central Las Animas and south central Pueblo
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3782 10462 3794 10444 3771 10415 3756 10444
TIME...MOT...LOC 2215Z 320DEG 19KT 3783 10448

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:44 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers29 min
Aug 2, 8:34 PM MDTSpecial Weather StatementPUBKiowa71 min
Aug 2, 10:39 PM MDTSpecial Weather StatementPUBEl Paso66 min
Aug 3, 1:30 PM MDTSpecial Weather StatementPUB45 min
Aug 3, 5:13 PM MDTFlash Flood WarningPUBCuster, Fremont3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.